MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was checked prior to use for an unknown procedure.The operator was unable to separate the coaxial needle.A new, similar device was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Additional information: b5, d9 - product received.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The complaint device was received by the manufacturer on 03dec2021.Upon preliminary investigation, it was found that either rust or biomatter were present on the trocar stylet.
 
Event or Problem Description
A blood test kit utilized during expanded device testing confirmed on 25mar2022, that the matter identified on the trocar stylet upon initial return was blood and not rust as initially indicated.As rust was not identified on the trocar, additional reports regarding foreign matter on the stylet will no longer be provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: cook was notified 17nov2021 by (b)(4) about an issue with a quick-core coaxial biopsy needle set (rpn: qcs-18-9.0-20t; lot# 13958875).They reported that, while preparing for the procedure, the stylet was unable to be removed from the dtn needle.The device made no patient contact.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.The device was returned to cook for evaluation.The inner stylet of the dtn needle was lodged in place, and channel lock pliers were needed to separate the stylet from the needle.Additionally, a document-based investigation evaluation was performed.Cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.In response to this incident, cook reviewed the device history record (dhr) for lot 13958875 and found no relevant non-conformances or additional complaints.Based on the dmr, the dhr, and the device failure analysis, there is no indication the device was manufactured out of specification or of non-conforming material in house or in the field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet t_qc_rev6.In the how supplied section is states: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to a quality control deficiency.A project was previously opened to investigate this failure, and the quality control inspections were updated.This device was manufactured prior to this correction.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12894233
Report Number1820334-2021-02590
Device Sequence Number3485544
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)260512(10)13958875
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Device Lot Number13958875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer12/03/2021
03/25/2022
07/18/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/08/2021
04/08/2022
08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown